Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva - manic depression?
Mar 7, 2009

Hi. I have been taking Sustiva in combination with other two meds for almost 8 years, adherence is great, viral load for 8 years undetectable and CD4 swinging from 450-1000. However, I have being diagnosed manic depressive but I am not sure of that. I know I have never being the bright and shinny type of person, but more in the depressive side, however, I feel extremely depressed most of the days now for the last year. I have never read side effects of the medications (because I tend to develop them if I know what can happen) until now when a friend told me that it could be Sustiva. Could the Sustive side effect be developing the symptoms of manic depression? I have talked to the doctor's assistant and have an appointment with the doc next week, I just want an opinion. Thanks from Amsterdam. M

Response from Dr. Henry

Sustiva can aggravate pre-existing psychiatric problems but rarely cause them directly. The only way to know for sure is to switch off to an alternative med (such as a boosted protease inhibitor or raltegravir) on a trial basis (ie 3 months) and observe how you do if that is an option in your situation after a discussion with your HIV doc. Not much data or experience has noted with new onset significant psychiatric problem caused by Sustiva after many years of stable/successful Sustiva use. KH



Previous
New to treatment
Next
hystorectamy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement